# SDR CA060227015

- Difficulty date: February 23, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Piper PA-12
- Aircraft time: 3,333 hours
- Engine: Lyc O320A2B
- Propeller: Mcauly 1A175GM
- System (JASC): 5740 · Wing, Attach Fittings
- Part: Mount
- Condition: Failed
- Location: Aft Flap Pulley
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

FLAP PULLEY MOUNT INSTALLED IN AFT FUSELAGE CABIN AS PER STC SA578AL AT UNKNOWN TIME, FAILED IN FLIGHT.  MOUNT WAS WELDED TO FUSELAGE BRACE TUBE 5/8".035 WALL.  TUBING FATIGUED AROUND WELD AND PULLEY MOUNT SHIFTED CAUSING MISALIGNMENT OF PULLEY TO CABLE.  THIS CAUSED THE PULLEY TO SUBSEQUENTLY FAIL ON CLIMB AND A LOSS OF "DOWN" FLAP CONTROL.  THE TUBING AROUND THE WELD APPEARED WORKED DOWN TO .025" BY UNKNOWN PERSON WHO INSTALLED IT.  AIRCRAFT LANDED WITHOUT INCIDENT.
